MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned negative results for 1 patient tested for elecsys syphilis (syphilis) on a cobas 6000 e 601 module.On (b)(6) 2021: the result from the e601 module was 0.580 coi (negative).The result from the intech treponema pallidum particle agglutination (tppa) method was "positive." the actual result was not provided.On (b)(6) 2022: the result from the e601 module was 0.790 coi (negative).The result from the intech tppa method was "positive." the actual result was not provided.Additional syphilis results were provided from 2 other methods: the result from the fujirebio tppa method was "positive." the actual result was not provided.The result from the trust method was "negative." the actual result was not provided.It is not clear if the results from the additional methods were from one of the samples from 2021 or 2022 or a different sample.Clarification has been requested but has not yet been received.The questionable roche results were reported outside of the laboratory.The e601 module serial number was (b)(4).
 
Additional Manufacturer Narrative
Sample material was requested for investigation.
 
Additional Manufacturer Narrative
No sample material was provided for investigation.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15333824
Report Number1823260-2022-02669
Device Sequence Number20442837
Product Code LIP
UDI-Device Identifier04015630934881
UDI-Public04015630934881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberSYPHILIS
Device Catalogue Number06923348190
Device Lot Number584471
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Patient SexMale